Alert archive / California / Flash Flood Warnings in 2013
Flash Flood Warning 73, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 5, 2013, 2:34 PM PDT for Riverside County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2013, 2:34 PM PDT (21:34 UTC)
- Expired
- Sep 5, 2013, 5:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Riverside County, CA
The radar
The Santa Ana Mts radar (KSOX), 81 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 4:14 PM PDT | HEAVY RAIN 0.64 | 2 Nw Cabazon, CA | MESONET STATION CABAZON /BAZC1/ HEAVY RAIN DURATION NAN MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2097 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
582 WGUS56 KSGX 052134 FFWSGX CAC065-060030- /O.NEW.KSGX.FF.W.0073.130905T2134Z-130906T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 234 PM PDT THU SEP 5 2013 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA... * UNTIL 530 PM PDT. * AT 225 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A SERIES OF STORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BANNING...CABAZON AND PORTIONS OF INTERSTATE 10...HIGHWAYS 60...62..243 AND STATE ROUTE 111 APROACHING PALM SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WATERSHEDS BURNED IN 2013 WITHIN THE SILVER BURN AREA ARE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS FROM THIS RAINSTORM. DWELLINGS...ROADS...TRAILS...AND CAMPGROUNDS LOCATED ALONG DRAINAGES WITHIN OR BELOW THE BURNED BASINS CAN BE IMPACTED BY FLASH FLOODS AND DEBRIS FLOWS. THIS INCLUDES...BUT IS NOT RESTRICTED TO... ALL DWELLINGS...ROADS...CAMPGROUNDS...AND INFRASTRUCTURE IN LOW LYING AREAS NEAR ONE HORSE CANYON AND JENSON CREEK. DWELLINGS DOWNSTREAM OF THE BURN AREA...INCLUDING THOSE IN THE MORONGO INDIAN RESERVATION... SNOW CREEK...HURLEY FLAT...TWIN PINES RANCH...MCMULLEN FLAT...MOUNT OAK BOYS RANCH...POPPET FLAT...AND PORTIONS OF BANNING SOUTH OF I-10 AND ADJACENT TO THE BURN AREA. IN ADDITION...ROADS THAT MAY BE AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...THOSE IN THE VICINITY OF BANNING IDYLLWILD ROAD...HIGHWAY 243...ESPERANZA AVENUE...ROADS IN THE MORONGO INDIAN RESERVATION SOUTH OF MARGARET AND ESTHER AVENUES...ROADS IN THE VICINITY OF POPPET FLATS ROAD...OLD IDYLLWILD ROAD...ELLIS DRIVE...TWIN PINES ROAD...GORGONIO VIEW ROAD... WONDERVIEW ROAD...VISTA GRADE ROAD OR FS 3S09...HALLS GRADE ROAD... SILVER CREEK DRIVE AND WOLFSKILL TRUCK TRAIL. FOR MORE INFORMATION ON POST-FIRE DEBRIS FLOWS AND WHAT TO DO IF YOU LIVE NEAR A RECENTLY BURNED AREA...GO TO LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE/ DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. ADDITIONAL RAINFALL AMOUNTS OF ONE INCH OR MORE ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 3399 11691 3399 11658 3383 11655 3380 11691 $$ PG
2 follow-up statements
451 WGUS76 KSGX 052228 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 328 PM PDT THU SEP 5 2013 CAC065-060030- /O.CON.KSGX.FF.W.0073.000000T0000Z-130906T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RIVERSIDE CA- 328 PM PDT THU SEP 5 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR NORTH CENTRAL RIVERSIDE COUNTY... AT 318 PM PDT...LAW ENFORCEMENT OFFICIALS REPORTED ROCKS AND DEBRIS ON ROADWAYS IN THE WARNED AREA. NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO INDICATE MULTIPLE STORMS PRODUCING HEAVY RAIN OVER THE AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BANNING...CABAZON AND PORTIONS OF INTERSTATE 10...HIGHWAYS 60...62..243 AND STATE ROUTE 111 APROACHING PALM SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WATERSHEDS BURNED IN 2013 WITHIN THE SILVER BURN AREA ARE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS FROM THIS RAINSTORM. DWELLINGS...ROADS...TRAILS...AND CAMPGROUNDS LOCATED ALONG DRAINAGES WITHIN OR BELOW THE BURNED BASINS CAN BE IMPACTED BY FLASH FLOODS AND DEBRIS FLOWS. THIS INCLUDES...BUT IS NOT RESTRICTED TO...ALL DWELLINGS...ROADS...CAMPGROUNDS...AND INFRASTRUCTURE IN LOW LYING AREAS NEAR ONE HORSE CANYON AND JENSON CREEK. DWELLINGS DOWNSTREAM OF THE BURN AREA...INCLUDING THOSE IN THE MORONGO INDIAN RESERVATION...SNOW CREEK...HURLEY FLAT...TWIN PINES RANCH...MCMULLEN FLAT...MOUNT OAK BOYS RANCH...POPPET FLAT...AND PORTIONS OF BANNING SOUTH OF I-10 AND ADJACENT TO THE BURN AREA. IN ADDITION...ROADS THAT MAY BE AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...THOSE IN THE VICINITY OF BANNING IDYLLWILD ROAD...HIGHWAY 243...ESPERANZA AVENUE...ROADS IN THE MORONGO INDIAN RESERVATION SOUTH OF MARGARET AND ESTHER AVENUES...ROADS IN THE VICINITY OF POPPET FLATS ROAD...OLD IDYLLWILD ROAD...ELLIS DRIVE...TWIN PINES ROAD...GORGONIO VIEW ROAD...WONDERVIEW ROAD...VISTA GRADE ROAD OR FS 3S09...HALLS GRADE ROAD...SILVER CREEK DRIVE AND WOLFSKILL TRUCK TRAIL. FOR MORE INFORMATION ON POST-FIRE DEBRIS FLOWS AND WHAT TO DO IF YOU LIVE NEAR A RECENTLY BURNED AREA...GO TO LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE/ DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3399 11691 3399 11658 3383 11655 3380 11691 $$ PG
857 WGUS76 KSGX 060040 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 540 PM PDT THU SEP 5 2013 CAC065-060045- /O.EXP.KSGX.FF.W.0073.000000T0000Z-130906T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RIVERSIDE CA- 540 PM PDT THU SEP 5 2013 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL RIVERSIDE COUNTY... HEAVY RAINFALL HAS ENDED AND THE THREAT FOR FLASH FLOODING HAS ALLOWED THE WARNING TO EXPIRE. MUD AND WATER FLOW WILL CONTINUE ALONG THE DRAINAGE ALONG HIGHWAY 111. WEATHER RADAR AND GAGE REPORTS INDICATED 1 TO 2 INCHES OF RAIN FELL NEAR BANNING AND THE SILVER FIRE BURN SCAR. WATER WILL NOW BE FLOWING SOUTH INTO PALM SPRINGS IN SMITH CREEK AND INTO WHITEWATER RIVER AND THE WATER STORAGE PONDS. REPORTED FLOODED AREAS TO LAW ENFORCEMENT AND THE NATIONAL WEATHER SERVICE. LAT...LON 3399 11691 3399 11658 3383 11655 3380 11691 $$ TARDY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 1:30 PM PDT, 1 hour 4 minutes earlier.
Area forecast discussion, Sep 5, 1:30 PM PDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 PM PDT THU SEP 5 2013
.SYNOPSIS...
HOT AND MUGGY CONDITIONS WILL PREVAIL ACROSS SOUTHERN CALIFORNIA
THROUGH SATURDAY...AS HIGH PRESSURE REMAINS ENTRENCHED OVER THE
DESERT SOUTHWEST. A HEAT ADVISORY IS IN EFFECT FOR ORANGE
COUNTY...THE INLAND EMPIRE...AND THE INLAND VALLEYS OF SAN DIEGO
COUNT. A SHALLOW MARINE LAYER WILL HELP MODERATE TEMPERATURES ALONG
THE COAST. MOIST AND UNSTABLE AIR WILL CONTINUE TO GENERATE BRIEF
HEAVY RAIN SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND
DESERTS...EVEN INTO NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
REMAINDER OF THIS AFTERNON AND EVENING...
THUNDERSTORMS GOT GOING ABOUT AN HOUR LATER THAN YESTERDAY. THOUGH
NOT AS WIDESPREAD AND PRECIPITABLE WATER VALUES ARE GENERALLY 1.25
INCHES...DOWN ALMOST AN INCH FROM EARLIER THIS WEEK...THERE IS
STILL THE POTENTIAL FOR INTENSE RAINFALL RATES AS WELL AS STRONG
DOWNDRAFTS. TRANSPORT WINDS ARE STILL OUT OF THE SOUTH BUT PROGGED
TO HAVE A MORE SOUTHWEST COMPONENT LATER THIS AFTERNON AND EVENING.
THIS SHOULD KEEP THUNDERSTORMS ALONG OR TO THE EAST AND NORTH OF THE
MOUNTAINS.
ISSUED A HEAT ADVISORY THROUGH FRIDAY EVENING AS MORE THAN HALF OF
THE ZONES AFFECTED ORANGE COUNTY...INLAND EMPIRE...AND SAN DIEGO
COUNTY INLAND VALLEYS MEET CRITERIA AND CONFIDENCE FAIRLY HIGH IN
FORECAST TEMPS.
OTHERWISE THROUGH SUNDAY...
SLOW COOLING AND DRYING TREND AS HIGH PRESSURE RIDGE RETREATS AND
AXIS OF WEAK UPPER TROUGH...CURRENTLY ALONG 130W SHIFTS EAST TO
120W. NOT EXPECTING ANY SIGNIFICANT DEEPENING OF MARINE LAYER...BUT
STRATUS CLOUDS WILL LIKELY FORM A FEW MILES INLAND. THUNDERSTORM
THREAT NOT ENTIRELY ELIMINATED OVER MOUNTAINS/DESERTS.
MONDAY AND TUESDAY...
MODELS IN FAIR AGREEMENT ABOUT TROUGH PINCHING OFF INTO A LOW.
THICKNESS FALLS ARE ABOUT 40 METERS AND WILL PROBABLY ENTRAIN LOTS
OF MID AND HIGH CLOUDS FROM SUBTROPICS SO AN AREA WIDE COOLING OF 5
TO 10 DEGREES LIKELY...PLUS MARINE AIR SHOULD BE TRANSPORTED
FURTHER INLAND AND TO A DEEPER DEPTH...BUT STRATUS FIELD NOT LIKELY
TO BE MORE THAN BROKEN WITH CLEARING FAIRLY EARLY EACH MORNING.
AFTER TUESDAY MODELS ARE OUT OF PHASE WITH NO AGREEMENT ON SYNOPTIC
PATTERN. FOR NOW PERSISTENCE IS BEST FORECAST...KEEP THE UPPER LOW
STATIONARY AND SHOW LITTLE CHANGE IN DAY TO DAY WEATHER.
&&
.AVIATION...
052006Z...COAST/VALLEYS...THROUGH 06/0300 UTC...THUNDERSTORMS OVER
MTNS WILL PRODUCE SCT-FEW DEBRIS CLDS AOA 9000 FT MSL. SLIGHT CHANCE
OF FOG REACHING KSAN...KCRQ...AND/OR KSNA DURING THE 06/1100-1500
UTC TIME-FRAME...BUT ONCE AGAIN...CONFIDENCE IS LOW IN THIS
OCCURRING. OTHERWISE...UNRESTRICTED VIS AND MOSTLY SKC THROUGH
FRIDAY MORNING.
MTNS/DESERTS...ISOLATED TO SCATTERED THUNDERSTORMS THROUGH 06/0300
UTC TIME-PERIOD...WITH BASES 7000-10000 FT MSL AND CB TOPS TO 40000
FT MSL...RESULTING IN LOCAL VIS AOB 2SM IN HEAVY RAIN...SMALL
HAIL...AND POSSIBLE STRONG UP/DOWNDRAFTS. OTHERWISE...UNRESTRICTED
VIS THROUGH FRIDAY MORNING.
&&
.FIRE WEATHER...
THOUGH VERY HOT TEMPERATURES AND LIGHTNING ARE FORECAST FOR NEXT
SEVERAL DAYS...ALSO HAVE LOWEST HUMIDITY ABOVE 15 PERCENT. MAIN
CONCERN WOULD BE DOWNDRAFT WINDS...WHICH ARE ALREADY BEING REPORTED
ABOVE 40 MPH...HITTING A LIGHTNING START. BUT THESE WOULD BE OF LESS
THAN 5 MINUTES DURATION AND GROWTH RATES SHOULD THEN SLOW
SIGNIFICANTLY DUE TO THE HIGH HUMIDITY. THUNDERSTORMS SHOULD END BY
1800 PDT EACH EVENING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HEAT ADVISORY UNTIL 7 PM PDT FRIDAY FOR THE ORANGE COUNTY
COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY VALLEYS.
PZ...NONE.
&&
PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...HARRISON
SHORT TERM WARNINGS...TARDYHazardous weather outlook, Sep 5, 1:45 PM PDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 145 PM PDT THU SEP 5 2013 CAZ042-048-050-061100- ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS- 145 PM PDT THU SEP 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HEAT ADVISORY IN EFFECT THORUGH FRIDAY EVENING. A STRAY THUNDERSTORM MAY MOVE OFF THE MOUNTAINS INTO THE FAR INLAND VALLEYS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...HEAT ADVISORY IN EFFECT UNTIL FRIDAY EVENING. SATURDAY THROUGH WEDNESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ055-056-058-060>062-061100- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 355 AM PDT THU SEP 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MOUNTAINS AND DESERTS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALIZED HEAVY RAINS...SMALL HAIL...GUSTY WINDS...FREQUENT LIGHTNING...WITH ISOLATED FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MOUNTAINS AND DESERTS EACH DAY. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALIZED HEAVY RAINS...SMALL HAIL...GUSTY WINDS...FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION MAY BE REQUESTED TODAY. CAZ043-057-061100- SAN DIEGO COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS AND FOOTHILLS- 355 AM PDT THU SEP 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...VERY WARM CONDITIONS WILL DEVELOP ACROSS THE INLAND AREAS AGAIN TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...VERY WARM CONDITIONS WILL DEVELOP ACROSS THE INLAND AREAS FOR FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. PALMER/BALFOUR
In the hours before
Local storm report, Sep 5, 10:50 AM PDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1050 AM PDT THU SEP 5 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 SW IDYLLWILD-PINE COVE33.71N 116.76W
09/03/2013 M0.88 INCH RIVERSIDE CA PUBLIC
FACEBOOK PHOTO POST OF HAIL WITH NICKEL.
&&
IRIS SYSTEMSpecial weather statement, Sep 5, 1:46 PM PDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
146 PM PDT THU SEP 5 2013
CAZ050-058-062-052145-
SAN DIEGO COUNTY DESERTS-
SAN DIEGO COUNTY MOUNTAINS-
SAN DIEGO COUNTY VALLEYS-
146 PM PDT THU SEP 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SAN DIEGO COUNTY UNTIL
245 PM PDT...
AT 140 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A COUPLE STRONG THUNDERSTORMS NEAR PINE VALLEY AND WARNING SPRINGS
ALONG SUNRISE HIGHWAY AND ROUTE 79...OR 20 MILES NORTHEAST OF
TECATE. THIS STORM IS MOVING NORTH SLOWLY AT 10 MILES AN HOUR.
HAIL FROM PEA SIZE AND UP TO THE SIZE OF PENNIES AND WIND GUSTS
UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THESE STORMS ARE CAPABLE OF FLASH FLOODING.
AREAS AFFECTED BY THIS STORM INCLUDE...PINE VALLEY...MOUNT LAGUNA...
JULIAN...DESCANSO...CUYAMACA PEAK...SHELTER VALLEY...BANNER...SANTA
YSABEL...RANCHITA...WARNER SPRINGS...LAKE HENSHAW AND OAK GROVE.
LAT...LON 3312 11639 3292 11632 3262 11641 3279 11670
3314 11678 3343 11682 3341 11646
TIME...MOT...LOC 2044Z 180DEG 0KT 3282 11648
TARDYLocal storm report, Sep 5, 2:09 PM PDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
209 PM PDT THU SEP 5 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 4 SSW PINE VALLEY 32.81N 116.54W
09/05/2013 E0.25 INCH SAN DIEGO CA PUBLIC
HEAVY RAIN CAUSING VISIBILITY TO BE REDUCED
TO 1/4 MILE. PEA SIZED HAIL AND GUSTY WINDS.
HAIL DURATION 1 HOUR
&&
IRIS SYSTEMLocal storm report, Sep 5, 2:22 PM PDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
222 PM PDT THU SEP 5 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL 6 S JULIAN 32.99N 116.58W
09/05/2013 E0.25 INCH SAN DIEGO CA TRAINED SPOTTER
HAM RADIO OPERATOR REPORTED PEA SIZE HAIL
&&
IRIS SYSTEMLocal storm report, Sep 5, 2:31 PM PDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
231 PM PDT THU SEP 5 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM NON-TSTM WND GST 4 W PINE VALLEY 32.86N 116.57W
09/05/2013 M44 MPH SAN DIEGO CA MESONET
MESONET STATION GUATAY /GTYSD/
&&
IRIS SYSTEMThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 12:51 PM PDT | Heat Advisory | SGX | Riverside, San Bernardino, San Diego | 30 hr |
| Sep 5, 1:07 PM PDT | Areal Flood Advisory | SGX | San Diego | 5 hr |
| Sep 5, 1:28 PM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Sep 5, 1:46 PM PDT | Special Weather Statement | SGX | San Diego | 59 min |
| Sep 5, 1:50 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 55 min |
| Sep 5, 2:08 PM PDT | Flash Flood Warning | SGX | Riverside, San Diego | 3 hr |
| Sep 5, 2:15 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 60 min |
| Sep 5, 2:51 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 3 hr |
| Sep 5, 3:10 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Sep 5, 4:04 PM PDT | Special Weather Statement | SGX | Orange | 56 min |
Nearby
Flash Flood Warnings in California, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.